Alert archive / Iowa / Special Weather Statements in 2017
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Apr 10, 2017, 12:21 PM CDT for Muscatine County, Iowa. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 12:21 PM CDT (17:21 UTC)
- Expired
- Apr 10, 2017, 12:30 PM CDT
- In force
- 9 min
- Issued by
- NWS Quad Cities, IA
County Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS83 KDVN 101721 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 1221 PM CDT MON APR 10 2017 IAC031-139-101730- Cedar-Muscatine- 1221 PM CDT MON APR 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES UNTIL 1230 PM CDT... At 1221 PM CDT, a strong thunderstorm was located near Wilton, or 9 miles west of Durant, moving northeast at 45 mph. Half inch hail is possible with this storm. Locations impacted include... Wilton, Atalissa and Moscow. This includes Interstate 80 in Iowa between mile markers 266 and 274. LAT...LON 4153 9115 4158 9122 4169 9110 4165 9093 TIME...MOT...LOC 1721Z 225DEG 37KT 4161 9110 $$ MCCLURE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 7:26 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 10, 7:26 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 726 AM CDT Mon Apr 10 2017 .UPDATE... Issued at 721 AM CDT Mon Apr 10 2017 A fairly significant re-work of the forecast has been done. Convection associated with the first upper level disturbance is rapidly moving east of the area. Thus mainly dry conditions are in store for most of the area through mid-morning. Diurnal heating and the approach of the next upper level disturbance is expected to initiate new convection late this morning. Boundaries left over from the overnight convection combined with differential heating will allow the convection to grow upscale during the afternoon into a loosely organized mcs along and east of the Mississippi. && .SYNOPSIS... Issued at 628 AM CDT Mon Apr 10 2017 09Z surface data had inferred lows in western Wisconsin and near Kansas City. Between the two lows a weak cold front ran across central and northeast Iowa. Dew points ahead of the front were in the 50s. Behind the front, dew points were in the 30s and 40s. && .SHORT TERM...(Today and Tonight) ISSUED AT 322 AM CDT Mon Apr 10 2017 Will keep discussion short this morning with active weather ongoing. The main forecast issues are convective trends/ intensity/coverage in the near term and again this afternoon. Isolated large hail and strong wind gusts will continue during the early morning hours. Steep mid level lapse rates and MU CAPE over 2000 j/kg are supporting strong updrafts with isolated hail around golfball size. High resolution models indicate the convection will push east of the area after 7 am. Late this morning and afternoon, showers and storms are expected to fire along a cold front in eastern Iowa, then progress eastward through early evening. Steep mid level lapse rates and sufficient cape/shear point to more isolated large hail, especially along and east of the Mississippi River. Bufr forecast soundings also indicate steep low level lapse rates for a localized strong wind threat. Any lingering storms will end along the U.S. Highway 20 corridor by late evening. .LONG TERM...(Tuesday through Sunday) ISSUED AT 322 AM CDT Mon Apr 10 2017 The long term period will feature some periods of active weather with mainly above normal high temperatures in the 60s to low 70s. The first window for showers and storms will be Wednesday night into Thursday. Additional rounds of showers and thunderstorms are forecast for Friday into Saturday, and possibly again on Sunday. No significant hydro issues are expected for the rain through Thursday, but there is some potential for widespread heavy rain late this week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) ISSUED AT 628 AM CDT Mon Apr 10 2017 The first round of convection is moving east of the Mississippi. Thus VFR conditions will be seen through 17z/10. After 17z/10 new convection will develop from the day-time heating roughly along and east of the Mississippi. KMLI/KBRL have the best chance of having a TSRA impact the terminal area that would result in brief MVFR or even IFR conditions. After 00z/11 VFR conditions are expected as high pressure builds into the Midwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...RP Kinney LONG TERM...RP Kinney AVIATION...08
Hazardous weather outlook, Apr 10, 6:36 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 636 AM CDT Mon Apr 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111145- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 636 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop late this morning and afternoon in eastern Iowa, then spread eastward through early evening. Isolated large hail and wind gusts to 60 mph are possible with the most intense storms. Areas along and east of the Mississippi River are favored for isolated severe storms. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are possible Wednesday night into Thursday, and again Friday through Saturday. It is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening, mainly along and east of the Mississippi River. RP Kinney
In the hours before
Local storm report, Apr 10, 9:17 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL 4 S ROSEVILLE 40.67N 90.67W
04/10/2017 E0.75 INCH WARREN IL TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0436 AM TSTM WND DMG 2 NE SCIOTA 40.59N 90.72W
04/10/2017 MCDONOUGH IL TRAINED SPOTTER
BRANCHES ROUGHLY 2 INCHES IN DIAMETER BROUGHT DOWN BY
STRONG WINDS, TIME ESTMATED BASED ON RADAR.
&&
PETERSLocal storm report, Apr 10, 10:02 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG DEPUE 41.33N 89.30W
04/10/2017 BUREAU IL LAW ENFORCEMENT
DELAYED REPORT, TREE DOWN ON ROUTE 29, TIME ESTIMATED.
&&
PETERSSpecial weather statement, Apr 10, 10:56 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1056 AM CDT MON APR 10 2017
ILC187-101615-
Warren-
1056 AM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN COUNTY UNTIL
1115 AM CDT...
At 1056 AM CDT, a strong thunderstorm was located over Little Swan
Lake, or 15 miles northeast of Macomb, moving northeast at 45 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Little Swan Lake.
LAT...LON 4063 9059 4066 9062 4076 9045 4071 9044
4066 9045 4063 9052
TIME...MOT...LOC 1556Z 239DEG 38KT 4066 9052
MCCLURESpecial weather statement, Apr 10, 11:55 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1155 AM CDT MON APR 10 2017
ILC011-155-101715-
Putnam-Bureau-
1155 AM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHEASTERN BUREAU
COUNTIES UNTIL 1215 PM CDT...
At 1154 AM CDT, a strong thunderstorm was located near Hennepin,
moving northeast at 50 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, Bureau
Junction, McNabb, Mark, Seatonville, Standard, Spring Valley Airport,
Ottville and Florid.
This includes the following highways...
Interstate 80 in Illinois between mile markers 69 and 73.
Interstate 180 between mile markers 1 and 5.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4112 8932 4114 8933 4115 8933 4115 8934
4128 8943 4141 8917 4140 8916 4117 8916
TIME...MOT...LOC 1654Z 241DEG 45KT 4124 8929
SPECKSpecial weather statement, Apr 10, 12:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1220 PM CDT MON APR 10 2017
IAC031-045-101745-
Cedar-Clinton-
1220 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND
SOUTHWESTERN CLINTON COUNTIES UNTIL 1245 PM CDT...
At 1220 PM CDT, a strong thunderstorm was located over Bennett, or
near Tipton, moving northeast at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Lowden, Wheatland, Grand Mound, Calamus, Bennett, Toronto, Bennett
Park, Sherman Park, Walnut Grove Park and Big Rock.
LAT...LON 4183 9065 4177 9080 4177 9090 4173 9090
4167 9106 4171 9112 4194 9088
TIME...MOT...LOC 1720Z 231DEG 38KT 4173 9102
MCCLURESpecial weather statement, Apr 10, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1221 PM CDT MON APR 10 2017 IAC031-139-101730- Cedar-Muscatine- 1221 PM CDT MON APR 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES UNTIL 1230 PM CDT... At 1221 PM CDT, a strong thunderstorm was located near Wilton, or 9 miles west of Durant, moving northeast at 45 mph. Half inch hail is possible with this storm. Locations impacted include... Wilton, Atalissa and Moscow. This includes Interstate 80 in Iowa between mile markers 266 and 274. LAT...LON 4153 9115 4158 9122 4169 9110 4165 9093 TIME...MOT...LOC 1721Z 225DEG 37KT 4161 9110 MCCLURE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:07 AM CDT | Special Weather Statement | DVN | Iowa | 23 min |
| Apr 10, 1:31 AM CDT | Special Weather Statement | DVN | Iowa | 29 min |
| Apr 10, 1:43 AM CDT | Severe Thunderstorm Warning | DVN | Johnson | 32 min |
| Apr 10, 1:57 AM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 33 min |
| Apr 10, 2:13 AM CDT | Special Weather Statement | DVN | Cedar | 32 min |
| Apr 10, 2:31 AM CDT | Special Weather Statement | DVN | Jackson | 44 min |
| Apr 10, 3:08 AM CDT | Special Weather Statement | DVN | Lee | 22 min |
| Apr 10, 3:34 AM CDT | Special Weather Statement | DVN | Des Moines | 26 min |
| Apr 10, 3:53 AM CDT | Special Weather Statement | DVN | Lee | 22 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 43 min |
| Apr 10, 5:13 AM CDT | Special Weather Statement | DVN | Van Buren | 32 min |
| Apr 10, 12:20 PM CDT | Special Weather Statement | DVN | Cedar | 25 min |
| Apr 10, 2:44 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 61 min |
| Apr 10, 2:45 AM CDT | Special Weather Statement | DVN | Stephenson | 30 min |
| Apr 10, 3:11 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 34 min |
| Apr 10, 3:30 AM CDT | Special Weather Statement | DVN | Stephenson | 45 min |
| Apr 10, 3:37 AM CDT | Special Weather Statement | DVN | Bureau | 23 min |
| Apr 10, 3:56 AM CDT | Special Weather Statement | DVN | Mercer | 34 min |
| Apr 10, 4:44 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 12 min |
| Apr 10, 5:06 AM CDT | Special Weather Statement | DVN | Putnam | 24 min |
| Apr 10, 10:56 AM CDT | Special Weather Statement | DVN | Warren | 19 min |
| Apr 10, 11:55 AM CDT | Special Weather Statement | DVN | Putnam | 20 min |
| Apr 10, 1:01 PM CDT | Special Weather Statement | DVN | Putnam | 14 min |
| Apr 10, 1:59 PM CDT | Special Weather Statement | DVN | McDonough | 31 min |
| Apr 10, 2:19 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 12 min |
| Apr 10, 4:37 PM CDT | Special Weather Statement | DVN | Putnam | 38 min |
| Apr 10, 5:45 AM CDT | Special Weather Statement | DVN | Clark | 30 min |
Nearby
Special Weather Statements in Iowa, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.